Apr 10, 2000
Dear Dr. Feinberg,
Is tinnitus (constant ear ringing) and coated (white)tongue an OI or just a side effect of HIV>? I've been infected about 20 months and not on any meds yet. I have noticed this ringing in my ears at all times of day and night, and the overgrown tongue hairs. So are do you know if there is any research on these abnormalities?
Response from Dr. Feinberg
Tinnitus is not associated with HIV. Do you take a lot of aspirin for headaches, etc? Tinnitus can be a side effect of too much aspirin. If aspirin is not part of the picture, then see your doctor or an ear, nose & throat specialist.
Your description of your tongue at first sounded like thrush bit then at the end sounded more like oral hairy leukoplakia. Both of these problems are associated with HIV and are easy to treat. You should see a doctor to get a diagnosis-- email isn't a good substitute for an examination. Good luck!
Transparent 'blisters' inside under lip (mouth)
- Cytomegalovirus Risk And Litter Boxes
- Can You Get Hiv On The First Time You Have Sex With An Infected Person?
- What Underlying Conditions Cause Candidiasis?
- Are Nose Bleeds A Symptom Of Hiv?
- What's The Difference Between Trichomoniasis And Bacterial Vaginosis?
- Could Very Small Bumps Be Genital Warts
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.